Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Weight gain without increase in diet, swelling decreased with diuretic, recurred post treatment. How should I approach this?

Hello, I have gained approximately 17 lbs in about 1 month without an increase in my diet. I went to the doctor after the first rapid 8 lbs last month and he ran the panel of testing and all came back ok-- blood sugar , thyroid, liver , kidney,etc. I had swelling the time i went to the doctor and fatigue ..i did take an over the counter diuretic (diurex) for two days only and I lost 6 of the eight pounds. Also, I went off(with dr. permission) lisinopril for high blood pressure about 4 months ago because my Blood Pressure was stress induced and had been on for about 4 years.It got so low that I had to stop taking it, but I wonder if not being on the lisinopril (which had a diuretic included) is a factor. The doctor i went to about the swelling and weight gain was not my regular practitioner, but in same practice. Just in the past few days, the swelling has returned again(I had gone about a month without the swelling) and have gained about 8-10 lbs in the past 4-5 days. I don t have any other symptoms and i feel fine. No fatigue, my diet is relatively the same and activity level. Any suggestions on how to approach. I did take a few water pills yesterday and I m not noticing any effects this time. I m calling the doctor tomorrow to make an appointment. Also, I do have a fibroid tumor, but my stomach is not swollen this time--i did have swelling in abdomen area and feet, hands and over my body with the first onset of swelling. My entire body feels like a blimp my skin feels tight all over from my face,hands, back, to my feet. I m not in pain, but just uncomfortable and the unexplained weight gain is very hard to deal with..luckily I m a tall woman, so that helps a little.
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  780
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello, pladyplady95,
You were diagnosed with hypertension and you think it was
stress induced. Usually that does not reqire a drug like
Lisinopril with a diuretic to get that under control. Now ,you
say you are off the drug all together. I am not sure if your
blood pressure is normal now without the medication.
Your weight gain does indicate water retention and that
could mean your kidney or heart is not functioning right.
You tell us that your kidney,thyroid and liver tests were O.K.
before. When your blood pressure went down too low on
medication, I am not sure if the dosage was reduced.
It does seem like you are retaining fluids and if your
current blood pressure is mild to moderately elevated all
you need is probably a small dose of a diuretic.
You should have all your blood work re-tested and see
how they are.
Try to reduce the total fliud intake along with salt intake
and see if the swelling gets better.
I wish you well.
Answered: Sat, 29 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor